A member asked:

My dr put me on fioricet (acetaminophen butalbital and caffeine) for my severe migraines. i get them every day and the med often makes it worse. is there anything else i can take?

3 doctors weighed in across 2 answers
Dr. Marvin Den answered

Specializes in Internal Medicine

Migraines: At this point the question is- are you having migraines or withdrawal headaches from medication overuse. Opiods can easily cause these. Would speak to your doctor or see a neurologist for help.

Answered 3/29/2013

5.2k views

Thank
Dr. Bennett Machanic answered

Specializes in Neurology

Yes, you sure can: Have not used barbiturates for migraine for literally years, as is not appropriate due to rebound reaction like you describe. Similar effect with opioids. You have chronic daily headaches and need to interrupt pattern with preventative agent such as depakote, topamax (topiramate) or otc prep such as riboflavin, coq10, feverfew, butterbur, magnesium. See headache specialist.

Answered 3/29/2013

5.2k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...